Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 189, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Nov 27, 2005, 3:57 PM CST for Atchison County, Leavenworth County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2005, 3:57 PM CST (21:57 UTC)
- Expired
- Nov 27, 2005, 4:30 PM CST
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Atchison County, KS, Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 27, 3:05 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 272157
SVREAX
KSC005-103-272230-
/O.NEW.KEAX.SV.W.0189.051127T2157Z-051127T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
ATCHISON COUNTY IN NORTHEAST KANSAS
* UNTIL 430 PM CST
* AT 350 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH IN LAWRENCE. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF HOYT TO
WILLIAMSTOWN TO 6 MILES NORTH OF BALDWIN CITY...AND MOVING
NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LINWOOD BY 405 PM CST.
TONGANOXIE BY 410 PM CST.
MUSCOTAH BY 415 PM CST.
LANCASTER BY 420 PM CST.
LEAVENWORTH BY 425 PM CST.
THE TOWNS OF ARRINGTON...JARBALO...CUMMINGS AND FT LEAVENWORTH ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3962 9507 3952 9510 3938 9491 3933 9492
3923 9484 3918 9492 3902 9500 3899 9506
3900 9514 3941 9513 3944 9553 3963 9550
3964 9549 3965 9512
$$
KOCH2 follow-up statements
000
WWUS53 KEAX 272211
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 PM CST SUN NOV 27 2005
KSC005-103-272230-
/O.CON.KEAX.SV.W.0189.000000T0000Z-051127T2230Z/
ATCHISON KS-LEAVENWORTH KS-
410 PM CST SUN NOV 27 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEAVENWORTH
AND ATCHISON COUNTIES UNTIL 430 PM CST...
AT 400 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL NEAR OSKALOOSA AND
WILLIAMSTOWN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
EFFINGHAM TO 7 MILES NORTH OF WESTON...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ATCHISON BY 415 PM CST.
LANCASTER BY 420 PM CST.
THE TOWNS OF JARBALO...FT LEAVENWORTH AND CUMMINGS ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3962 9507 3955 9512 3938 9491 3933 9492
3924 9484 3919 9492 3902 9502 3900 9505
3902 9513 3941 9512 3946 9552 3964 9549
3964 9549 3965 9512
$$
KOCH000
WWUS53 KEAX 272229
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CST SUN NOV 27 2005
KSC005-103-272239-
/O.EXP.KEAX.SV.W.0189.000000T0000Z-051127T2230Z/
ATCHISON KS-LEAVENWORTH KS-
429 PM CST SUN NOV 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR LEAVENWORTH AND ATCHISON
COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 429 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. WIND GUSTS
TO 40 MPH AND DIME SIZE HAIL WILL LIKELY ACCOMPANY THIS LINE OF
STORMS IN EASTON AND CUMMINGS.
LAT...LON 3962 9507 3955 9512 3938 9491 3933 9492
3925 9484 3918 9494 3902 9503 3903 9511
3941 9510 3947 9550 3963 9549 3964 9547
3965 9512
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 4:48 AM CST, 11 hours 9 minutes earlier.
Area forecast discussion, Nov 27, 4:48 AM CST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 448 AM CST SUN NOV 27 2005 .DISCUSSION... INTERESTING STORM SYSTEM CONTINUES TO EVOLVE OVER THE CENTRAL AND SOUTHERN ROCKIES EARLY THIS MORNING. INITIAL WAVE IS NOW MOVING EAST. VERY STRONG UPPER LEVEL JET IS BEGINNING TO ROUND THE BASE OF THE DEVELOPING LOW OVER SOUTHEASTERN COLORADO...CREATING BROAD SCALE LIFT OVER MUCH OF KANSAS AND NORTHERN OKLAHOMA. MODELS ARE IN EXCELLENT AGREEMENT WITH MOVING THIS AREA OF LIFT NORTHEAST OVER EASTERN KANSAS AND MISSOURI THROUGH THE DAY TODAY. LOW LEVEL MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION WITH LOW LEVELS SATURATING AND 800 MB CAP REMAINING IN PLACE. SOUNDINGS SUGGEST THE CAP IN PLACE THROUGH MUCH OF THE DAY. HOWEVER DESTABILIZATION WILL OCCUR AS THE MID LEVELS COOL BY EVENING. WHILE THE CAPE IS FORECAST TO BE GENERALLY UNDER 1000 J/KG...0-6KM SHEAR WILL BE OVER 50 KTS. SO SEVERE STORMS ARE LIKELY. EXPECT SCATTERED SUPERCELLS TO DEVELOP TO THE WEST AND SOUTHWEST OF THE FORECAST AREA INITIALLY...MOVING INTO WESTERN SECTIONS OF THE AREA BY LATE AFTERNOON AND EVENING. MODE WILL LIKELY TURN MORE LINEAR OVER MISSOURI DURING THE LATE AFTERNOON AND EVENING HOURS...AS SHEAR BECOMES MORE UNIDIRECTIONAL. ALONG WITH DAMAGING WINDS AND POSSIBLY HAIL...TORNADOES ARE POSSIBLE WITH THE SUPERCELLS CONSIDERING THE AMOUNT OF SHEAR. STRONG GRADIENT WINDS WILL ALSO BE A PROBLEM TODAY...WITH SPEEDS APPROACHING ADVISORY CRITERIA TODAY...MAINLY ACROSS CENTRAL INTO EASTERN MISSOURI. HAVE HELD OFF ON AN ADVISORY...THINKING CLOUDS WILL HELP HOLD GUSTS AT BAY. WINDS WILL CONTINUE TO BE A FACTOR TONIGHT AND MONDAY AS THE GRADIENT REMAINS QUITE TIGHT. THIS TIMEFRAME IS PROBABLY THE BEST CHANCE TO MEET ADVISORY CRITERIA...AFTER THE DRYLINE PASSES. NEXT BIG QUESTION IS SNOW ON THE BACKSIDE OF THE STORM SYSTEM. AM CONCERNED THERE WILL BE ENOUGH DYNAMIC COOLING UNDER THE MID LEVEL LOW TO GET A BURST OF SNOW ACROSS EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI LATE TONIGHT AND MONDAY MORNING. FOR NOW HAVE LEFT RAIN OR SNOW WORDING FOR THAT AREA. SYSTEM IS FORECAST TO CONTINUE TO DRAW WARM AIR INTO IT...MAKING IT DIFFICULT FOR TEMP PROFILE TO SUPPORT SNOW UNTIL AFTER THE LOW IS NORTHEAST OF THE REGION. HAVE ALSO CONTINUED THE FORECAST OF MINOR SNOW ACCUMULATIONS IN NORTHWEST MISSOURI MONDAY MORNING. UNLESS THERE IS CONVECTIVE SNOW DIRECTLY UNDER THE LOW...BEST COLD AIR WILL NOT BE COINCIDENT WITH MOISTURE. COLD AIR ADVECTION WILL BE STRONG ON MONDAY. SO HAVE CONTINUED STEADY OR FALLING TEMPS ACROSS THE FORECAST AREA ON MONDAY. NRR && .PREV DISCUSSION... 430 PM SAT... A 170 KNOT 250 MB JET IS CARVING AN UPPER LEVEL TROUGH OVER THE CENTRAL ROCKIES THIS AFTERNOON SETTING THE STAGE FOR RAPID CYCLOGENESIS OVER THE CENTRAL UNITED STATES DURING THE NEXT 36 HOURS. THE NAM AND GFS HAVE COME INTO REASONABLE AGREEMENT WITH THE FORECAST TRACK AND TIMING OF WHAT PROMISES TO BE A RAPIDLY INTENSIFYING STORM. THE PLEASANT HILL FORECAST AREA WILL REMAIN IN THE WARM SECTOR TOMORROW...SO THE FORECAST CONCERN FOR THE NEXT 24 HOURS WILL BE THE POTENTIAL FOR SEVERE CONVECTION THROUGH THE EVENING HOURS SUNDAY. AS THE CYCLONE INTENSIFIES OVER WESTERN IOWA SUNDAY NIGHT...ATTENTION SHIFTS TO THE POTENTIAL FOR STRONG WIND GUSTS SUNDAY EVENING AND WRAP AROUND SNOW ON MONDAY. THE ADVECTION OF LOW LEVEL MOISTURE NORTHWARD THROUGH THE CENTRAL PLAINS HAS BEEN SURPRISINGLY RAPID TODAY. EARLY THIS MORNING... SURFACE DEWPOINTS IN THE 50S WERE SOUTH OF DALLAS TEXAS. BY MID AFTERNOON...LOW 50S SURGED INTO THE SOUTHERN KANSAS CITY METRO. DESPITE THE RAPID MOISTURE RETURN...SKIES HAVE REMAINED CLEAR THIS AFTERNOON OVER THE REGION COURTESY OF A WELL MIXED BOUNDARY LAYER. AS THE DEPTH OF LOW LEVEL MOISTURE INCREASES TONIGHT...I ANTICIPATE THE FORMATION OF STRATUS. THE LOW CLOUDS OVER EASTERN OKLAHOMA SHOULD EXPAND AND SURGE NORTHWARD OVERNIGHT. STRATUS WILL LIKELY REMAIN ENTRENCHED OVER NORTHERN MISSOURI FOR A GOOD PORTION OF THE DAY TOMORROW. MODEL SOUNDINGS FROM THE NAM AND GFS SUGGEST THAT THE LOW LEVEL INVERSION WILL BREAK TOMORROW AFTERNOON IN RESPONSE TO RAPID MID LEVEL COOLING WITH THE APPROACHING UPPER LOW. STRONG DYNAMICAL FORCING WILL LIKELY IGNITE A SQUALL LINE IN EASTERN KANSAS IN THE AFTERNOON...AND THE SLIGHT RISK ISSUED BY THE SPC FOR NORTHERN MISSOURI SEEMS WARRANTED GIVEN THE STRONG SPEED SHEAR FORECAST BY THE MODELS. IT WILL BE INTERESTING TO SEE WHETHER LOW LEVEL LAPSE RATES WILL BE SUFFICIENT TO ALLOW WIND GUSTS TO SURFACE AS THE SQUALL LINE RACES THROUGH NORTHERN MISSOURI. IN THE WAKE OF TOMORROWS SQUALL LINE...WIND GUSTS APPROACHING ADVISORY CRITERIA WILL BE A CONCERN. I WOULD NOT BE SURPRISED TO SEE THE NAM AND GFS LOW LEVEL WIND PROGS INCREASE DURING THE NEXT COUPLE OF RUNS GIVEN THE AMOUNT OF WIND ENERGY OFF THE CALIFORNIA COAST THIS AFTERNOON. THE NIGHT SHIFT WILL NEED TO EVALUATE THE POTENTIAL FOR WIND GUSTS EXCEEDING 45 MPH OVER EASTERN KANSAS AND WESTERN MISSOURI. STEEP LOW LEVEL LAPSE RATES AND LARGE SCALE SUBSIDENCE CAN PRODUCE SOME VERY GUSTY CONDITIONS. THE HEAVIEST SNOW WILL IMPACT NORTHEAST NEBRASKA THROUGH MINNESOTA...BUT SOME WRAP AROUND SNOWS ON MONDAY HAVE A GOOD CHANCE TO BRING MINOR ACCUMULATIONS TO THE EXTREME NORTHWEST CORNER OF MISSOURI. THE GFS PRECIPITATION PROG FROM THE 12Z RUN PRODUCES A COUPLE OF INCHES AROUND MARYVILLE...THE NAM FORECASTS ALMOST NO ACCUMULATIONS. FOR NOW...AROUND AN INCH SEEMS TO BE A GOOD COMPROMISE. BY TOMORROW...WE SHOULD HAVE A BETTER HANDLE ON THE AXIS OF THE DEFORMATION ZONE AND THE POSITION OF THE ACCUMULATING WRAP AROUND SNOW. KOCH TUESDAY THROUGH SATURDAY... INCONSISTENCIES IN THE MODELS LEADING TO LOW FORECAST CONFIDENCE FOR THE EXTENDED. THE MORE PROGRESSIVE GFS WAS THE OUTLIER YESTERDAY...BUT THE NAM IS TRENDING TOWARD ITS FASTER PACE TODAY. IN GENERAL...THE EXTENDED FORECAST PERIOD BEGINS WITH AN AMPLIFIED RIDGE ALONG THE EASTERN SEABOARD...A TROUGH EXTENDING FROM A CLOSED GREAT LAKES LOW...WEAK RIDING IN THE INTERMOUNTAIN REGION OF THE WEST AND A LOW COMING ASHORE IN NORTHWESTERN WASHINGTON. THE FLOW OVER THE FORECAST AREA BECOMES MORE ZONAL...WITH SHORTWAVES PROGGED TO COME THROUGH WEDNESDAY AND THURSDAY. THE SYSTEM THURSDAY HAS MUCH BETTER JET DYNAMICS ASSOCIATED WITH IT...A 140 KNOT JET IMPINGING ON THE AREA. DID LOWER POPS IN NORTHERN MISSOURI ON THURSDAY NIGHT...THE MOST VIGOROUS PORTION OF THE SYSTEM IS QUITE FAR TO THE NORTH AND EAST OF THE AREA BY THEN. AN ALEUTIAN LOW DROPS DOWN ON FRIDAY...PRODUCING SOME WEAK RIDGING OVER THE WESTERN TWO-THIRDS OF THE NATION. ASIDE FROM REMOVING THE SLIGHT CHANCE POPS FOR THURSDAY NIGHT...JUST A FEW ADJUSTMENTS TO TEMPERATURES BUT NO SIGNIFICANT CHANGES. MURPHY && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Nov 27, 12:52 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 PM CST SUN NOV 27 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1252 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER EASTERN KANSAS AND NORTHERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. A LINE OF SEVERE STORMS WILL ORGANIZE OVER SOUTHEAST KANSAS THIS AFTERNOON AND QUICKLY MOVE NORTHEAST THROUGH NORTHERN AND CENTRAL MISSOURI THIS EVENING. THERE WILL BE A THREAT FOR HAIL...DAMAGING WIND GUSTS...AND TORNADOES SOUTH OF INTERSTATE 70...INCLUDING THE CITIES OF KANSAS CITY... HARRISONVILLE...WARRENSBURG....AND SEDALIA. NORTH OF INTERSTATE 70... STORMS WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR SNOW ACCUMULATIONS ARE POSSIBLE IN THE MARYVILLE...ROCKPORT... BETHANY...AND GRANT CITY AREAS ON MONDAY AS COLD AIR IS INGESTED INTO THIS EARLY WINTER STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THIS EVENING. SPOTTERS WILL LIKELY BE NEEDED IN THE PAOLA AND BUTLER AREAS AS EARLY AS 4 PM. THE KANSAS CITY...HARRISONVILLE...AND WARRENSBURG AREAS MAY REQUIRE SPOTTER ACTIVATION AS EARLY AS 5 PM. SEDALIA AND CLINTON MAY NEED SPOTTERS OUT BY 6 PM. KOCH
In the hours before
Special weather statement, Nov 27, 2:53 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 253 PM CST SUN NOV 27 2005 KSZ057-060-103>105-272130- JOHNSON-LEAVENWORTH-LINN-MIAMI-WYANDOTTE- 253 PM CST SUN NOV 27 2005 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE COUNTIES UNTIL 330 PM CST... AT 251 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EMPORIA TO BURLINGTON. THIS LINE OF STORMS IS MOVING NORTHEAST AT 50 MPH. THIS LINE OF STORMS WILL ARRIVE IN THE MOUND CITY...PAOLA...AND GARDNER AREAS AROUND 4 PM. PEOPLE IN JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE COUNTIES...INCLUDING THE CITY OF BLUE MOUND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS. TORNADOES HAVE ALSO BEEN REPORTED WITH THIS LINE OF STORMS. KOCH
Special weather statement, Nov 27, 3:20 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CST SUN NOV 27 2005 KSZ025-102-103-272215- ATCHISON-DONIPHAN-LEAVENWORTH- 320 PM CST SUN NOV 27 2005 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON...DONIPHAN AND LEAVENWORTH COUNTIES UNTIL 415 PM CST... AT 320 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH OF TOPEKA TO LYNDON. THIS LINE OF STORMS IS MOVING NORTH AT 55 MPH AND WILL APPROACH TONGANOXIE AROUND 430 PM....AND REACH LEAVENWORTH SHORTLY BEFORE 5 PM. DAMAGING WINDS IN EXCESS OF 70 MPH ARE POSSIBLE WITH THESE STORMS. WIND DAMAGE HAS BEEN REPORTED SOUTH OF EMPORIA WITH THIS LINE OF STORMS...AND THE EMPORIA AIRPORT EXPERIENCED A WIND GUST OF NEARLY 70 MPH. PEOPLE IN ATCHISON...DONIPHAN AND LEAVENWORTH COUNTIES...INCLUDING THE CITIES OF EFFINGHAM...MUSCOTAH...LANCASTER...TONGANOXIE AND EASTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KOCH
Special weather statement, Nov 27, 3:47 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 PM CST SUN NOV 27 2005 MOZ004-005-014-272215- DAVIESS-GENTRY-HARRISON- 347 PM CST SUN NOV 27 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN GENTRY...NORTHWESTERN DAVIESS AND WESTERN HARRISON COUNTIES UNTIL 415 PM CST... AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PATTONSBURG...OR 12 MILES SOUTHEAST OF ALBANY...MOVING NORTH AT 55 MPH. THIS STORM WILL BE... NEAR NEW HAMPTON BY 355 PM CST. BETHANY BY 400 PM CST. EAGLEVILLE BY 415 PM CST. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. KOCH
Special weather statement, Nov 27, 3:50 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 PM CST SUN NOV 27 2005 KSZ057-060-MOZ043-053-272245- BATES-CASS-LINN-MIAMI- 350 PM CST SUN NOV 27 2005 ...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI COUNTIES UNTIL 445 PM CST... AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS WEST OF FORT SCOTT...MOVING NORTHEAST AT 60 MPH. QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE POSSIBLE WITH THESE STORMS. TORNADOES ARE POSSIBLE WITH THESE STORMS. SEVERAL TORNADOES HAVE BEEN REPORTED IN KANSAS THIS AFTERNOON. PEOPLE IN BATES...CASS...LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF BLUE MOUND...MOUND CITY...LA CYGNE AND DREXEL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:15 PM CST | Severe Thunderstorm Warning | EAX | Linn, Miami | 45 min |
| Nov 27, 4:47 PM CST | Severe Thunderstorm Warning | EAX | Johnson | 43 min |
| Nov 27, 5:12 PM CST | Severe Thunderstorm Warning | EAX | Wyandotte | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.